Alert archive / Arizona / Freeze Warnings in 2007

Freeze Warning 9, NWS Tucson, AZ

December 27, 2007

NWS Tucson, AZ issued this freeze warning at Dec 27, 2007, 9:16 AM MST. It took effect at Dec 28, 2007, 2:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2007, 9:16 AM MST (16:16 UTC)
In effect from
Dec 28, 2007, 2:00 AM MST
Expired
Dec 28, 2007, 10:00 AM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 271616
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
916 AM MST THU DEC 27 2007

......VERY COLD TONIGHT FOR SOUTHEAST ARIZONA......

AZZ029-031>033-280030-
/O.NEW.KTWC.FZ.W.0009.071228T0900Z-071228T1700Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
916 AM MST THU DEC 27 2007

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM MST FRIDAY FOR A
HARD FREEZE...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM MST FRIDAY.

A STORM SYSTEM OVER THE GREAT BASIN WILL MOVE NORTHEAST THIS
EVENING LEAVING VERY COLD AIR OVER SOUTHEASTERN ARIZONA TONIGHT.
EVEN THOUGH THERE WILL BE A FEW HIGH CLOUDS PASSING THROUGH THE
SKY TONIGHT THE COLD AIR ASSOCIATED WITH THE DISTURBANCE WILL DROP
TEMPERATURES INTO THE LOWER TO MID 20 AT LOWER VALLEY LOCATIONS BY
2 AM AND INTO THE TEENS AT MOST OTHER LOCATIONS. IN ADDITION...
EXPECT A HARD FREEZE FOR AREAS SOUTH AND EAST OF TUCSON IN SANTA
CRUZ...GRAHAM...GREENLEE AND COCHISE COUNTIES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY OVERNIGHT. THESE CONDITIONS CAN KILL CROPS AND OTHER
SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND
PIPES TO PROTECT THEM FROM FREEZING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS FREEZE.

$$
EVANS
2 follow-up statements
000 
WWUS75 KTWC 280030
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
530 PM MST THU DEC 27 2007

...VERY COLD TONIGHT FOR SOUTHEAST ARIZONA...

AZZ029-031>033-281100-
/O.CON.KTWC.FZ.W.0009.071228T0900Z-071228T1700Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
530 PM MST THU DEC 27 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM MST
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM MST FRIDAY.

A STORM SYSTEM OVER THE GREAT BASIN WILL MOVE NORTHEAST THIS
EVENING LEAVING VERY COLD AIR OVER SOUTHEASTERN ARIZONA TONIGHT.
EVEN THOUGH THERE WILL BE A FEW HIGH CLOUDS PASSING THROUGH THE
SKY TONIGHT THE COLD AIR ASSOCIATED WITH THE DISTURBANCE WILL
DROP TEMPERATURES INTO THE LOWER TO MID 20 AT LOWER VALLEY
LOCATIONS BY 2 AM AND INTO THE TEENS AT MOST OTHER LOCATIONS. IN
ADDITION... EXPECT A HARD FREEZE FOR AREAS SOUTH AND EAST OF
TUCSON IN SANTA CRUZ...GRAHAM...GREENLEE AND COCHISE COUNTIES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY OVERNIGHT. THESE CONDITIONS CAN KILL CROPS AND OTHER
SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING
OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND
PIPES TO PROTECT THEM FROM FREEZING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS FREEZE.

$$
000 
WWUS75 KTWC 281703
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1003 AM MST FRI DEC 28 2007

AZZ029-031>033-281815-
/O.EXP.KTWC.FZ.W.0009.000000T0000Z-071228T1700Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
1003 AM MST FRI DEC 28 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES ACROSS THE
AREA HAVE WARMED TO ABOVE FREEZING AT MOST LOCATIONS.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 27, 9:15 AM MST, 1 minute earlier.

Area forecast discussion, Dec 27, 9:15 AM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
915 AM MST THU DEC 27 2007

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT
BASIN AND FOUR CORNERS REGION TODAY. THIS WILL RESULT IN BREEZY TO
WINDY CONDITIONS...ALONG WITH A FEW SHOWERS ACROSS THE WHITE
MOUNTAINS. BELOW NORMAL DAYTIME TEMPERATURES WILL CONTINUE INTO
SATURDAY. HIGH PRESSURE ALOFT WILL BRING A WARMING TREND DURING THE
WEEKEND AND INTO NEW YEARS DAY.

&&

.DISCUSSION...MAJOR COOLING OCCURRED THROUGHOUT THE TROPOSPHERE AS
SEEN ON THIS MORNING/S ARIZONA/S SOUNDINGS AS COMPARED TO YESTERDAY
DUE TO A MOSTLY DRY STORM SYSTEM FOR ARIZONA MOVING ACROSS THE GREAT
BASIN. THIS SYSTEM HAS PRODUCED LIGHT SNOW SHOWERS IN THE WHITE
MOUNTAINS THIS MORNING AND WILL BRING BREEZY CONDITIONS TO THE AREA
LATER IN THE MORNING. THE TUCSON SOUNDING OBSERVED WEST TO NORTHWEST
WIND OF 25 TO 35 KNOTS THROUGH 10K FEET WHICH WILL WORK THEIR WAY
DOWN TO THE SURFACE THIS AFTERNOON FOR BREEZY TO LOCALLY WINDY
CONDITIONS. ALSO...THE COLD AIR OVER THE REGION WILL ONLY ALLOW
TEMPERATURES IN THE WARMEST LOCATIONS TO RISE INTO THE LOWER 50S
TODAY.

AS THE SYSTEM LIFTS TO THE NORTHEAST LATE THIS AFTERNOON THE WIND
WILL BEGIN TO SUBSIDE ALLOWING TEMPERATURES TO QUICKLY DROP TO
FREEZING. THE MERCURY WILL CONTINUE TO FALL BELOW 28 DEGREES FOR
NEARLY ALL LOCATIONS THROUGHOUT SOUTHEASTERN ARIZONA TONIGHT AND
THEREFORE A HARD FREEZE WARNING HAS BEEN ISSUED.

ANOTHER SYSTEM WILL PASS TO THE NORTH OF THE AREA LATE FRIDAY INTO
SATURDAY FOR ANOTHER POSSIBILITY OF SHOWERS IN THE WHITE MOUNTAINS.
FOR THE MOST PART ONLY SOME CLOUDINESS IS EXPECTED. AT THE WEEKEND
HIGH PRESSURE WILL BEGIN TO BUILD RETURNING THE AFTERNOON
TEMPERATURES TO AT OR ABOVE NORMAL ON SUNDAY.

&&

.AVIATION...PARTLY CLOUDY TODAY AND TONIGHT. A CHANCE FOR SNOW
SHOWERS VICINITY WHITE MOUNTAINS FOR LOCAL MVFR CONDITIONS. LIGHT
SLY/SWLY SURFACE WIND THIS MORNING...BECOMING WLY/NWLY 15-25 KTS
WITH OCCASIONAL GUSTS TO 25-35 KTS AFTER 17Z. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...HARD FREEZE WARNING FOR PIMA AND
SOUTHEAST PINAL COUNTIES...ARIZONA ZONES AZZ029...031...032 AND 033.

EVANS
WEATHER.GOV/TUCSON
Hazardous weather outlook, Dec 27, 6:08 AM MST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
608 AM MST THU DEC 27 2007

AZZ029-031>033-281400-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
608 AM MST THU DEC 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY THROUGH FRIDAY.

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS ARIZONA
TODAY. THIS SYSTEM WILL RESULT IN BREEZY CONDITIONS AS THE LOW
PRESSURE SYSTEM MOVES EAST. IN ADDITION...VERY COLD TEMPERATURES ARE
FORECAST ACROSS THE AREA BY EARLY FRIDAY MORNING. IN FACT...
TEMPERATURES ACROSS MUCH OF SOUTHEAST PINAL COUNTY AND PIMA COUNTY
ARE EXPECTED TO FALL BELOW 28 DEGREES FOR SEVERAL HOURS LATE TONIGHT
AND EARLY FRIDAY MORNING...RESULTING IN HARD FREEZE CONDITIONS.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TO
PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
SLOWLY. FREEZING CONDITIONS WILL END AROUND 10 AM FRIDAY. A FREEZE
WARNING FOR A HARD FREEZE EXPECTED FOR FRIDAY MORNING WILL LIKELY BE
ISSUED LATER TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Freeze Warnings in Arizona, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.